Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 30, NWS Honolulu, HI

June 27, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 27, 2007, 7:03 PM HST for Hawaii County, Hawaii. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 7:03 PM HST (05:03 UTC)
Expired
Jun 28, 2007, 3:37 PM HST
In force
21 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 5.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 280503
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
703 PM HST WED JUN 27 2007

...STRONG WINDS OVER THE SUMMITS OF BIG ISLAND...

.MODERATE TRADE WINDS ENHANCED BY TERRAIN RESULT IN STRONG WINDS
OVER THE SUMMIT.

HIZ028-281815-
/O.NEW.PHFO.WI.Y.0030.070628T0503Z-070629T0200Z/
BIG ISLAND SUMMITS-
703 PM HST WED JUN 27 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THURSDAY. 

SUSTAINED WINDS OF 30 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS TONIGHT
ARE EXPECTED TO CONTINUE THROUGH THURSDAY AFTERNOON ON THE
SUMMITS OF MAUNA LOA AND MAUNA KEA.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION WHILE DRIVING IN THE AFFECTED AREA.

$$

HUI
2 follow-up statements
000 
WWHW70 PHFO 281805
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
805 AM HST THU JUN 28 2007

...STRONG WINDS OVER THE SUMMITS OF THE BIG ISLAND...

.MODERATE TRADE WINDS ENHANCED BY TERRAIN RESULT IN STRONG WINDS
OVER THE BIG ISLAND SUMMITS.

HIZ028-290200-
/O.CON.PHFO.WI.Y.0030.000000T0000Z-070629T0200Z/
BIG ISLAND SUMMITS-
805 AM HST THU JUN 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS
AFTERNOON...

WIND OBSERVATIONS FROM THE CANADA FRANCE HAWAII TELESCOPE AND THE
VERY LONG BASELINE ARRAY TELESCOPE CONTINUE TO SHOW SUSTAINED
WINDS ABOVE 30 MPH. WINDS OF 30 TO 35 MPH WITH OCCASIONAL HIGHER
GUSTS ARE EXPECTED TO CONTINUE THROUGH THURSDAY AFTERNOON ON THE
SUMMITS OF MAUNA LOA AND MAUNA KEA.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION WHILE DRIVING IN THE AFFECTED AREA.

$$

ANGLE
000 
WWHW70 PHFO 290137
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST THU JUN 28 2007

...WIND ADVISORY IS CANCELLED FOR THE SUMMITS OF THE BIG ISLAND...

.WINDS OVER THE BIG ISLAND SUMMITS HAVE DROPPED BELOW ADVISORY LEVEL.

HIZ028-290245-
/O.CAN.PHFO.WI.Y.0030.000000T0000Z-070629T0200Z/
BIG ISLAND SUMMITS-
337 PM HST THU JUN 28 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

ALL OBSERVATIONS FROM THE BIG ISLAND SUMMITS HAVE DROPPED BELOW
30 MPH.

$$

ANGLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 27, 3:55 PM HST, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 27, 3:55 PM HST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
355 PM HST WED JUN 27 2007

.SYNOPSIS...A STRONG HIGH FAR NORTH NORTHWEST OF OUR AREA WILL BRING
MODERATE TO STRONG TRADE WINDS THROUGH FRIDAY. THIS HIGH WILL WEAKEN
AND MOVE WEST BY THE WEEKEND...WITH WINDS DECREASING IN RESPONSE.
WINDWARD AND MAUKA CLOUDS AND SHOWERS WILL DECREASE THROUGH THE
END OF THE WEEK AND THEN SLOWLY INCREASE OVER THE WEEKEND.

&&

.DISCUSSION...THE AFTERNOON SOUNDING SHOW THE INVERSION HEIGHT
REMAINING STEADY WITH 6000 FEET AT LIHUE AND 7300 AT HILO. THE
BELOW NORMAL INVERSION HEIGHT IS KEEPING RAINFALL TO A MINIMUM
WITH CLOUD TOPS ONLY ALLOWED TO GROW UP TO THE INVERSION HEIGHT.
TODAYS RAINFALL TOTALS CONCUR WITH THE SOUNDINGS AND LOW CLOUD
TOPS WITH MOUNT WAIALEALE CONTINUING TO GRAB MOST OF THE STATES
RAINFALL WITH 0.35 INCHES. WINDWARD KAUAI RECEIVED A FEW DROPS
TODAY AS WELL AS WINDWARD OAHU AND THE BIG ISLAND...BUT NOTHING OF
SIGNIFICANCE.

THE GFS AND OTHER GLOBAL MODELS AGREE WITH CONTINUING THE BRISK TRADE
WINDS AND DRY WEATHER THROUGH FRIDAY WITH LIMITED RAINFALL. SATURDAY
THE SURFACE HIGH NORTH NORTHWEST OF THE STATE BEGINS TO WEAKEN
GRADUALLY AND THE TRADES ARE EXPECTED TO DECREASE TO MODERATE
LEVELS. GFS BRINGS OUR LOW LEVEL MOISTURE BACK TO NORMAL VALUES
BY SUNDAY...SO EXPECT NORMAL TRADE SHOWERS TO RETURN BY THE TAIL
END OF THE WEEKEND.

TRADE WIND WEATHER LOOKS TO REMAIN IN PLACE THROUGH NEXT WEEK WITH
THE HIGH PRESSURE REMAINING IN PLACE NORTHWEST OF THE STATE.

&&

.MARINE...SMALL CRAFT REMAINS FOR THE CHANNELS AND SOUTH POINT
WATERS AND LOOKS TO REMAIN THROUGH FRIDAY.

A SIGNIFICANT SOUTH SWELL IS EXPECTED TO ARRIVE LATE THURSDAY AND
BUILD THROUGH THE DAY ON FRIDAY. THE STORM THAT PRODUCED THIS
SWELL WAS IMPRESSIVE OFF THE COAST OF NEW ZEALAND... AND THE
WAVEWATCH MODEL CONTINUES TO SHOW SWELLS LARGE ENOUGH FOR ADVISORY
LEVEL SURF THROUGH THE WEEKEND AND INTO NEXT WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR KAUAI NORTHWEST
WATERS-KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND
SOUTHEAST WATERS.

&&

MORRISON

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.